MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA WITH PROGAV 2.0; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA WITH PROGAV 2.0; HYDROCEPHALUS MANAGEMENT
Model Number FX993T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information/ investigation result will be submitted in a supplemental report.
 
Event or Problem Description
According to the complainant a prosa shuntsystem with progav 2.0 (fx992t) has a problem with the adjustability.The surgeon changed the prosa valve to 24, and x-ray results confirmed setting but patient returned 2 weeks later with symptoms (unspecified).Upon checking the valve it had changed to 36.The surgeon changed it back to 24, and confirmed the setting, but patient came back again with valve moved.Surgeon then scheduled patient for revision.The patient underwent a revision procedure on (b)(6) 2021.No patient complications were reported as a result of the revision procedure.No patient data available.
 
Additional Manufacturer Narrative
Additional information received via questionnaire: a section - patient data, d section - material update and product return.Manufacturing and quality control data the prosa® was manufactured by a qualified employee on march 2018.Deviations during assembly did not occur.The product was finally tested as article fx 993t and released for packaging and sterilization and was sterilized by miethke.The prosa® has a normal pressure range of 0 to 40 cmh2o.The parameters after completion of the valve assembly were tested at a flow rate of 5 ml/h or 50 ml/h at set pressures of 0,10, 20, 30 and 40 cmh2o, and were found to meet specifications.The valve was pre-adjusted to 20 cmh2o in accordance with the specification.All tested parameters were assessed according to specifications.Visual inspection: the following observations were made during the visual inspection: deformation of the housing.Permeability test: the test showed that the prosa® is permeable.Adjustability test: the prosa® was found to be non-adjustable within the specified range.Braking force and brake function test: the brake function of the prosa® did not operate as expected.Due to the non-functionality of the brake function the braking force of the prosa® is unable to be measured.Internal inspection of product: after dismantling of the valve, no deposits were found in prosa®.Results: based on our investigation results, we can identify a non- adjustability of the valve caused by a defect of the rotor.We assume that the observed deformation is responsible for the functional impairment of the adjustability.Excessive pressure on the adjustment pin or a knock on the patient's head can impair the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.
 
Event or Problem Description
Investigation is completed; additional information - suspician of over-drainage.The prosa was exchanged to an mblue zero and patient is doing well.

Brand Name
PROSA WITH PROGAV 2.0
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12354650
Report Number3004721439-2021-00234
Device Sequence Number4418020
Product Code JXG
UDI-Device Identifier04041906138431
UDI-Public4041906138431
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2023
Device Model NumberFX993T
Device Catalogue NumberFX993T
Device Lot Number20037166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight68